Apr 11, 2007
I have been taking a variety of meds since 1995, currently I am taking Viread w/100mg Norvir, Ziagen and Reyataz. Over the last 2 yrs. and up until March of this year I have noticed intermittent instances of tingling in my feet/toes. My last doctors visit was in Feb 2007 with great numbers, CD4 of 564 and undetecable viral load. Since that doctors visit the numbness, tingling and pain getting worse, it has now been occurring just about everyday. I work a 40-50 hr. work week and at the end of the day my feet are quite tingly. I have also noted some numb spots on the underside of two toes on my left foot. I have started taking hot baths and that seems to help slightly. My question is are there vitamin/mineral supplements I should be taking to help with this, or should I be taking a much more aggressive approach? Like I said the onset has been slow and it is bearable I just don't want to do irrepairable damage...too late? Thanks for all of your amazing help and I hope you don't set a limit to the number of questions we as individuals can ask.
| Response from Dr. Henry
You could be describing either HIV or drug related peripheral neuropathy. Further careful examination and history may help sort that out. Other explanations are also likely such as something mechanical related to stress of standing. I recommend taking a multiple vitamin with minerals as a general practice. The data on how effective vitamin supplements can be in preventing/treating HIV-related peripheral neuropathy is not convincing but there are hints of some benefit (i.e see Jon Kaiser's book Healing HIV). I often refer patients to a good podiatrist to see if shoe/standing mechanics can be improved to alleviate some of the symptoms. I also see help from a neurologist to try and pin down if their is a specific neurologic impairment that can be determined and addressed. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Herpes After Precum Touching Vagina Worried I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Itchy Vagina After Licking Rectum Sign Of HIV AIDS
- Jock Itch After Rimming Sign Of HIV AIDS
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Can Trichomoniasis Cause Red Bumps In Genital Area?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.